Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 4, 2012, 7:09 AM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 7:09 AM EDT (11:09 UTC)
- Expired
- Jul 4, 2012, 8:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 44 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WHUS51 KPHI 041109
SMWPHI
ANZ450-451-470-041215-
/O.NEW.KPHI.MA.W.0053.120704T1109Z-120704T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 AM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND LITTLE EGG INLET
NJ OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING AXEL CARLSON REEF...BARNEGAT LIGHT REEF...FORKED RIVER...
LAVALLETTE...MANASQUAN INLET...OCEAN GATE...SEA GIRT REEF...SEASIDE
PARK AND SHARK RIVER REEF...
* UNTIL 815 AM EDT
* AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER JUST
OFF SEASIDE HEIGHTS...MOVING EAST AT 35 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM AT 720 AM EDT...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM AT
730 AM EDT...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM AT
730 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3966 7330 3953 7336 3981 7416 3987 7415
3992 7411 3993 7415 3995 7412 4003 7413
4002 7409 4004 7406 4005 7413 4008 7409
4007 7406 4010 7410 4013 7410 4010 7407
4014 7403 4016 7356 3994 7337 3981 7330
TIME...MOT...LOC 1109Z 273DEG 36KT 3998 7401
$$
IOVINO2 follow-up statements
592
FZUS71 KPHI 041141
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 AM EDT WED JUL 4 2012
ANZ450-451-470-041215-
/O.CON.KPHI.MA.W.0053.000000T0000Z-120704T1215Z/
741 AM EDT WED JUL 4 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 AM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OVER
ATLANTIC COASTAL WATERS...
SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL
WATERS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING SHARK RIVER REEF...
AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
10 NM SOUTH OF SHARK RIVER REEF...MOVING EAST AT 35 KNOTS.
THIS STRONG THUNDERSTORM WILL BE 10 NAUTICAL MILES SOUTHEAST OF
SHARK RIVER REEF AND 15 NAUTICAL MILES NORTHEAST OF GARDEN STATE
NORTH REEF AT 750 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3953 7336 3973 7387 4015 7381 4016 7356
3994 7337 3980 7330 3966 7330
TIME...MOT...LOC 1137Z 273DEG 36KT 3996 7364
$$
HEAVENER997
FZUS71 KPHI 041212
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 AM EDT WED JUL 4 2012
ANZ450-451-470-041221-
/O.EXP.KPHI.MA.W.0053.000000T0000Z-120704T1215Z/
812 AM EDT WED JUL 4 2012
...SPECIAL MARINE WARNING WILL EXPIRE AT 815 AM EDT...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OVER
ATLANTIC COASTAL WATERS...
SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL
WATERS...
INCLUDING SHARK RIVER REEF...
LAT...LON 3953 7336 3973 7387 4015 7381 4016 7356
3994 7337 3980 7330 3966 7330
TIME...MOT...LOC 1211Z 273DEG 36KT 3994 7320
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 4, 6:22 AM EDT, 47 minutes earlier.
Area forecast discussion, Jul 4, 6:22 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 AM EDT WED JUL 4 2012
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST OF OUR AREA THIS
MORNING, THEN ANOTHER FRONTAL BOUNDARY WILL MOVE INTO OUR REGION
THURSDAY. A WEAK DISTURBANCE MAY SLIDE NEAR OUR AREA EARLY FRIDAY,
THEN A COLD FRONT ARRIVES LATE SATURDAY. THIS COLD FRONT, WHICH
SHOULD PUT AN END TO THE HEAT WAVE, IS EXPECTED TO SETTLE FARTHER
SOUTH OF OUR AREA SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***HEATWAVE CONTINUES WITH WARNING AND ADVY TODAY AND A NEW HEAT
WATCH FOR FRI AFTN-SAT EVE***
DRENCHING SHOWERS MOUNT HOLLY TO NEAR NEW BRUNSWICK ALONG THE I95
CORRIDOR WILL BE ENDING SHORTLY AS THEY SHIFT TO THE COAST. THIS
SUDDEN UPTICK IN CONVECTIVE TURRETS HAS FINALLY OCCURRED. THIS
NEW RAINFALL MAY LIMIT THE POTENTIAL HEATING SLIGHTLY THIS
AFTERNOON. THIS WILL BE REREVIEWED BY THE NEXT SHIFT.
OTRW SHOWERS IN E PA AND NW NJ SHOULD END AROUND 7 OR 730 AM.
OTHER TSTMS MAY EMERGE/POP UP ALONG THE NJ COAST OR IN DE SHORTLY?
IF SO...THERE WILL BE SOME BULK SHEAR AND SOME ML CAPE SO CANT
RULE OUT A PROBLEM CLUSTER OF STORMS.
NEW 00Z/4 BLENDED NCEP MOS HAS BEEN APPLIED TO THE TT/TD.
MY FCST TEMPS MAY BE 1-2 DEG TOO WARM TOO FAST BUT THEY SHOULD
SUFFICE FOR NOW. OVERALL MAX TEMP FCST MAY BE A DEG OR 2 WARM BUT
WE HAVE UNTIL ABOUT 5 PM TO REACH THE MAX TEMP.
FCSTG NEAR RECORD HEAT AT KGED TODAY. PROBABLY 98-99F THERE.
ECMWF 2M TEMPS APPEAR TO BE TRIM TODAY BECAUSE THE MODEL HAS SOME
MORNING SHOWERS LINGERING IN THE MODEL FCST THRU 13Z.
HOWEVER...ALL THE DEBRIS CLOUD SHOULD SHIFT OFF THE COAST OR EVAPORATE
RAPIDLY BETWEEN 13Z-15Z AND REVEAL A FULL SUN DAY. 850 TEMPS
18-19C... AND A GUSTY W WIND DEVELOPING...IT SHOULD BE LITTLE
PROBLEM RISING INTO THE MID TO UPPER 90S BY 5 PM. SINCE DEWPOINTS
TEND TO POOL NEAR WARM FRONTS...THE COMBINED HEAT/DEWPOINT
RELATIONSHIP GAVE US ENOUGH 100-106 HI INFO THIS AFTN TO
CONFIDENTLY ISSUE A HEAT ADVY ALONG AND SE OF OF THE EXCESSIVE
HEAT WARNING FOR THE I95 REGION.
DID NOT EXPAND THE ADVY WEST OF THE I95 CORRIDOR SINCE THE PIXELS
OF 100 WERE FEW AND FAR BETWEEN AND THERE SHOULD BE A DOWNSLOPING
DRYING COMPONENT FOR THE DEWPOINTS KABE-KRDG.
OTRW TODAY...AFTER SHOWERS/TSTMS PUSH OFF THE COAST AROUND 12-14Z...
I DONT THINK THERE WILL BE ANY MORE CONVECTION UNTIL VERY LATE
THIS AFTN OR EVENING OUT OF THE POCONOS...IF THAT.
THAT MEANS...HOT AND HUMID WITH MAX TEMPS AROUND 5-6PM WHEN THE
NAM BL TEMP RISES TO ITS HIGHEST VALUE. W WIND G 15-20 KTS THIS
WED AFTN ALL THE WAY TO THE COAST AND SO ITS HOT EVERYWHERE. RGEM
HAS SEA BREEZES DEVELOPING ALONG THE COAST SO THERE IS SOME
UNCERTAINTY REGARDING THE PERSISTENCE OF A WEST WIND ALONG THE
NEAREST 2 MI OF THE COAST. TEMPS ARE A 00Z/4 BLENDED NAMMOS/NAM 2M
TEMPS AND RGEM 2M TEMPS. GFS LOOKS TOO COLD AND UNRESPONSIVE TO
WHAT SHOULD BE LOTS OF SS TODAY AFTER THE MORNING CLOUD DEBRIS
MOVES EAST/DISSIPATES. UK SUPPORTS AT LEAST MID 90S.
DO HAVE SOME MID AFTN POPS USING BLEND TOOLS BUT CONFIDENCE ON ANY
CONVECTION TODAY IS BELOW AVG.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
POSSIBLE SHOWER OR TSTM MOVING S THRU E PA/W NJ INTO DEL AND NE
MD BUT PROBABILITY IS LOW. THE DRY BOUNDARY MOVING SWD MIGHT BE
THE TRIGGER. JUST NOT SURE IF THERE IS ENOUGH DEEP LAYERED
MOISTURE. STILL MUGGY ALL NIGHT! 00Z/4 NAM TEMPS WERE USED AS THE
PRIMARY TEMP GUIDE WITH A BLEND OF NAM/GFS FOR DEWPOINTS/WIND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE HEAT WAVE CONTINUES FOR A GOOD PART OF THE REGION FOR AWHILE,
HOWEVER A COOLING TREND MAY DEVELOP EARLY NEXT WEEK. SYNOPTICALLY, A
RIDGE OF RATHER HOT AIR FROM THE PLAINS TO THE SOUTHEASTERN STATES
WILL ELONGATE EASTWARD AT TIMES TO THE MID ATLANTIC. MEANWHILE, A
NORTHWESTERLY FLOW ALOFT WILL RESULT IN SOME OF THAT RATHER HOT AIR
ADVECTING TO THE MID ATLANTIC REGION. WHILE A FEW FRONTAL BOUNDARIES
WILL SETTLE INTO THE AREA, THESE ARE MAINLY JUST SOME WIND SHIFTS
AND DEW POINT BOUNDARIES. THE MAIN PUSH OF A COOLER AIRMASS LOOKS TO
ARRIVE LATE IN THE WEEKEND AND EARLY NEXT WEEK, ALTHOUGH THIS FRONT
MAY TEND TO STALL NOT TO FAR TO OUR SOUTH. ALSO UNDER THIS PATTERN,
THE CHC FOR WIDESPREAD CONVECTION LOOKS LIMITED ALTHOUGH THIS WILL
HAVE TO BE WATCHED AS MCS DEVELOPMENT CAN OCCUR UPSTREAM.
FOR THURSDAY THROUGH SATURDAY, THE HEAT RIDGE ELONGATES EASTWARD
SOME WHICH WILL RESULT IN AN UPTICK IN THE TEMPERATURES ACROSS A
GOOD PART OF THE AREA. THERE APPEARS TO BE SUFFICIENT MOISTURE
ADVECTING EASTWARD AROUND THIS RIDGE TO RESULT IN HUMID CONDITIONS
AS WELL. THERE IS HOWEVER A PERIOD WHERE THE DEW POINTS BACK OFF
SOME THURSDAY AND FRIDAY AS A WEAK BOUNDARY MOVES THROUGH AND
PROMOTES LESS MOISTURE IN THE LOWER LEVELS WITH SOME DEEPER MIXING.
THIS WILL HAVE AN IMPACT ON THE HEAT INDICES, HOWEVER AFTERNOON AIR
TEMPERATURES ARE EXPECTED TO BE WELL INTO THE 90S FOR MOST LOCALES.
THE RIDGE MAY START TO FLATTEN SOME SATURDAY AS SOME SHORT WAVE
ENERGY DIVES SOUTHEASTWARD FROM THE GREAT LAKES. THE 925 MB THERMAL
FIELDS AND WINDS INDICATE A WESTERLY FLOW WITH ABOUT +27C AIR
ARRIVING IN OUR AREA SATURDAY MORNING. IN ADDITION, A THERMAL
GRADIENT IS GENERALLY FORECAST AT 925 MB SATURDAY MORNING FROM
CHICAGO EASTWARD TO SOUTHEASTERN NEW ENGLAND. AT THE SURFACE, THIS
IS REFLECTED BY A COLD FRONT. THERE LOOKS TO BE SOME CONVECTIVE
INITIATION TAKING PLACE IN A ZONE OF CONVERGENCE AND WAA ACROSS THE
GREAT LAKES AND AN ASSOCIATED SHORT WAVE WILL TEND TO SLIDE
SOUTHEASTWARD. THERE IS THE POTENTIAL FOR A CONVECTIVE COMPLEX TO
OCCUR AND MAKE A RUN AT OUR AREA MAINLY SATURDAY NIGHT, HOWEVER
PRIOR TO THAT THE ENVIRONMENT LOOKS MORE CAPPED FRIDAY INTO SATURDAY
WITH A RIBBON OF WARMER AIR BETWEEN ABOUT 800 MB AND 950 MB. THERE
IS HOWEVER LOWER CONFIDENCE WITH THE DETAILS /COVERAGE/ AS THE
TIMING AND AMOUNT OF INSTABILITY WILL PLAY A ROLE WITH EVENTUAL
CONVECTIVE DEVELOPMENT.
WE FAVORED A DRY FORECAST THURSDAY AND FRIDAY HOWEVER THERE COULD BE
SOME ISOLATED CONVECTION DEVELOPING EACH AFTERNOON AND EVENING
ESPECIALLY ACROSS THE DELMARVA WHERE DEW POINTS SHOULD HOLD UP MORE.
THESE HIGHER DEW POINTS MAY END UP BEING ENHANCED SOME FROM THE
WESTERLY FLOW ACROSS THE RATHER MILD CHESAPEAKE BAY. SATURDAY DURING
THE DAY WAS MOSTLY HELD DRY WITH THE EXCEPTION OF THE DELMARVA WHERE
AGAIN ENHANCED LOW-LEVEL MOISTURE WILL TEND TO BOOST THE
INSTABILITY. A LEE SIDE TROUGH MAY GET TANGLED WITH AN INCOMING
SURFACE FRONT TO ALSO HELP FOCUS SOME CONVECTION HERE. WE THEN HAVE
TO WAIT FOR SOME ENERGY SLIDING SOUTHEASTWARD FROM THE GREAT LAKES
SATURDAY NIGHT TO POSSIBLY DEVELOP A CONVECTIVE CLUSTER. IF THIS
WERE TO DEVELOP, PERHAPS MORE OF A SOUTHERN TRACK DUE TO A POTENTIAL
TIGHTENING UP SOME OF THE THERMAL FIELDS RESULTING IN BETTER
INSTABILITY PARAMETERS.
AS FOR TEMPERATURES, WE LEANED CLOSER TO CONTINUITY AS THE FORECAST
VALUES LOOK PRETTY GOOD BASED ON NEWER GUIDANCE. ANY ADJUSTMENTS
WERE MAINLY ON THE MINOR SIDE. WE WILL MAINTAIN THE EXCESSIVE
HEAT WARNING FOR THE PHILADELPHIA METRO REGION THROUGH 6 PM
THURSDAY. THERE IS A GENERAL MODEL CONSENSUS THAT ENOUGH DRYING
WORKS IN ACROSS A GOOD PART OF THE AREA TO PROVIDE A COOLER AIRMASS.
FRIDAY COULD BE A BIT TRICKY AS A LITTLE BIT OF COOLING MAY ARRIVE
ALONG WITH LOW ENOUGH DEW POINTS TO ALLOW FOR REDUCED HEAT INDICES.
THIS LOOKS TO CHANGE AGAIN FOR SATURDAY AS EVEN HOTTER AIR ARRIVES
ALONG WITH DEW POINTS RISING AGAIN. GIVEN THE POTENTIAL, THE LENGTH
OF THIS HEAT WAVE, THE URBANIZED CENTERS, AND A BIT LOWER CRITERIA,
WE OPTED TO GO WITH AN EXCESSIVE HEAT WATCH FROM 16Z FRIDAY THROUGH
00Z SUNDAY FOR THE PHILADELPHIA METRO REGION. FOR THE AREAS
SURROUNDING THIS, SOME HEAT ADVISORIES MAY BE NEEDED ESPECIALLY FOR
SATURDAY BUT FOR NOW NO HEADLINE. OUR DELMARVA ZONES NEAR THE LOWER
END OF THE ADVISORY CRITERIA THURSDAY, HOWEVER WE OPTED TO HOLD OFF
ATTM. WE WILL CARRY A MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
FOR SUNDAY THROUGH TUESDAY, AN EAST TO WEST ORIENTATED BOUNDARY IS
FORECAST TO SLOW AS IT DROPS TO OUR SOUTH. THERE LOOKS TO BE SOME
ENERGY RIPPLING ALONG THIS FRONT, THEREFORE WE MAINTAINED SLIGHT CHC
TO LOW CHANCE POPS AS ENOUGH MOISTURE AND INSTABILITY MAY STILL BE
PRESENT AMIDST SOME POSSIBLE DRYING ALOFT. WITH THE FRONT TO OUR
SOUTH, TEMPERATURES ARE EXPECTED TO EASE SOME AND THIS WOULD BREAK
THE WIDESPREAD AND LENGTHY HEAT WAVE ON MONDAY.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THROUGH 13Z...VFR EXCEPT POSSIBLE BRIEF MVFR CONDS IN VCNTY
MDT TO HEAVY SHOWERS MAINLY IN NJ. LIGHT SW WIND.
AFTER 13Z WED...VFR SCT CLOUDS AOA 5000 FT BECOMING PATCHY BKN
CIGS IN THE AFTN AOA 5000 FT. SMALL CHC OF A LATE DAY/EVE TSTM
VCNTY KABE/KRDG. W WIND INCREASING G15-20 KTS MID AND LATE AFTN.
TONIGHT...VFR. SMALL CHC OF AN SHOWER OR TSTM VCNTY KILG THIS
EVENING. MVFR HAZE LATE. LIGHT WIND.
OUTLOOK...
THURSDAY AND FRIDAY...MAINLY VFR, ALTHOUGH THERE COULD BE LOCAL
SUB-VFR WITH ANY EARLY MORNING HAZE AND/OR FOG.
SATURDAY...POSSIBLE LATE NIGHT LOCAL SUB-VFR IN HAZE AND/OR FOG.
THERE IS THE POTENTIAL FOR LATE AFTERNOON AND NIGHTTIME SHOWERS AND
THUNDERSTORMS.
SUNDAY...POSSIBLE SUB-VFR IN SOME SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
NO SCA HEADLINE THROUGH TONIGHT.
GUSTY W WIND POSSIBLE IN A TSTM VCNTY DAYBREAK IN DE OR S NJ. SW
WINDS SHOULD TEND TO W DURING THE AFTN WITH G15-20 KTS POSSIBLE...ESP
NEARSHORE ALONG THE LAND INTERFACE. THERE IS SOME MODEL GUIDANCE THAT
SUGGESTS A SSW SEA BREEZE WIND WILL DEVELOP DURING THE AFTN ALONG
THE NJ/DE COASTS.
LIGHT MAINLY W-SW WIND TONIGHT. HAZY.
OUTLOOK...
A WEAK FRONTAL BOUNDARY IS FORECAST TO ARRIVE DURING THURSDAY THEN
STALL NEAR THE DELMARVA BEFORE EITHER DISSIPATING OR MOVING BACK
NORTHWARD AS A WARM FRONT LATE FRIDAY. OVERALL, THIS WILL RESULT IN
CHANGEABLE WINDS HOWEVER THE PRESSURE GRADIENT IS NOT ALL THAT TIGHT
THEREFORE WINDS ARE ANTICIPATED TO BE ON THE LIGHTER SIDE. THE MAIN
COLD FRONT IS THEN SCHEDULED TO SETTLE SOUTHWARD ACROSS THE AREA
LATE SATURDAY BEFORE SLOWING TO OUR SOUTH SUNDAY. THE WINDS AND SEAS
OVERALL ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA, WITH MAINLY
JUST SOME LOCAL ENHANCEMENT POSSIBLE DUE TO ANY SEA/BAY BREEZE
DEVELOPMENT ALONG WITH ANY LOCAL CONVECTION THAT IS ABLE TO OCCUR.
&&
.TIDES/COASTAL FLOODING...
THERE IS A SMALL CHC WE'LL NEED ANOTHER STATEMENT FOR THIS EVENINGS
HIGH TIDE CYCLE FOR A SHORT PERIOD OF TIDES NUDGING THE MINOR
TIDAL INUNDATION FLOOD THRESHOLD.
&&
.RIP CURRENTS...
WHILE WE WILL ISSUE A LOW RISK TODAY...CAUTION IS ADVISED TO SWIM
ON GUARDED BEACHES AND NOT OFF OF JETTIES AND PIERS WHERE RIP
CURRENTS TEND TO RECUR FREQUENTLY. SST IN THE NEARSHORE WATERS
CONTINUE WELL ABOVE NORMAL READINGS 5 TO 10 DEGREES ABOVE NORMAL!
&&
.CLIMATE...
VULNERABLE NEAR RECORD MAX TEMP RECORDS LISTING BELOW..
JULY 4 KGED 100-1966
JULY 5 KGED 98-1949
JULY 7
KACY 98-2010 AND 1986
KPHL 103 2010
KILG 103 2010
KABE 99 2010
KTTN 103 2010
KGED 97 2010
KRDG 101 2010
KMPO 95 1908
OF NOTE...
ALL TIME RECORDS ARE AS FOLLOW
KABE 105 7/3/1966 102 IS TOP 4
KACY 106 6/28/1969 104 IS TOP 3
KPHL 106 8/7/1918 103 IS TOP 3
KILG 107 8/7/1918 103 IS TOP 3
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 11 AM THIS MORNING TO 6 PM EDT
THURSDAY FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NJZ008>010-012>014-016-020>023-025>027.
EXCESSIVE HEAT WARNING FROM 11 AM THIS MORNING TO 6 PM EDT
THURSDAY FOR NJZ015-017>019.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING FROM 11 AM THIS MORNING TO 6 PM EDT
THURSDAY FOR DEZ001.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR DEZ001.
MD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG 622A
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...DRAG/GORSE 622A
MARINE...DRAG/GORSE
TIDES/COASTAL FLOODING...
RIP CURRENTS...
CLIMATE...Hazardous weather outlook, Jul 4, 4:13 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT WED JUL 4 2012 NJZ001-007-PAZ054-055-060>062-050815- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. HEAT INDICES THIS AFTERNOON WILL NEAR 100 DEGREES, EXCEPT IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES SATURDAY AFTERNOON WILL BE NEAR 100 DEGREES, EXCEPT IN THE HIGHER TERRAIN. AS OF NOW, SATURDAY LOOKS TO BE THE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-012-050815- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY AND SATURDAY AFTERNOONS SHOULD BE AROUND 100 DEGREES. AS OF NOW, SATURDAY LOOKS TO BE THE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-050815- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 413 AM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-016-020>023-025>027-050815- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING WITH THIS EVENINGS HIGH TIDE ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY, FRIDAY AND SATURDAY AFTERNOONS LOOK TO REACH OR EXCEED 100 DEGREES AWAY FROM THE COAST. AS OF NOW, SATURDAY LOOKS TO BE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ024-050815- ATLANTIC COASTAL CAPE MAY- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING WITH THIS EVENINGS HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-050815- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY, FRIDAY AND SATURDAY AFTERNOONS SHOULD GENERALLY BE BETWEEN 100 TO 107 DEGREES. AS OF NOW, SATURDAY LOOKS TO HAVE THE HIGHEST HEAT INDICES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 6:37 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 AM EDT WED JUL 4 2012
NJZ012>015-019-020-026-027-041115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
637 AM EDT WED JUL 4 2012
...THUNDERSTORMS WILL AFFECT PORTIONS OF BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES IN EAST CENTRAL NEW JERSEY...
AT 633 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS WITHIN A BAND OF HEAVY SHOWERS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF PERTH AMBOY TO 14 MILES EAST OF
TRENTON TO 15 MILES NORTHWEST OF TOMS RIVER TO 19 MILES WEST OF TOMS
RIVER...MOVING EAST AT 30 TO 35 MPH. THE THUNDERSTORMS WILL BE NEAR
UNION BEACH...KEANSBURG...WHITING...OLD HALFWAY AROUND 640
AM...LEONARDO...PORT MONMOUTH...NORTH MIDDLETOWN...MIDDLETOWN AROUND
645 AM...SANDY HOOK AND BROOKVILLE AROUND 650 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3978 7408 3978 7409 3978 7413 3981 7410
3992 7410 3978 7418 3979 7465 4007 7450
4019 7459 4049 7428 4045 7420 4047 7418
4046 7412 4043 7400 4048 7402 4048 7400
4036 7396
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:39 AM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 12 hr |
| Jul 4, 3:39 AM EDT | Heat Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 5 more | 15 hr |
| Jul 4, 6:37 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 38 min |
| Jul 4, 3:52 PM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 8 hr |
| Jul 4, 6:29 PM EDT | Special Weather Statement | PHI | Monroe | 61 min |
| Jul 4, 7:12 PM EDT | Special Weather Statement | PHI | Monroe | 63 min |
| Jul 4, 6:33 PM EDT | Heat Advisory | PHI | Kent, Sussex | 25 hr |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.